Thunderstorm Wind, Escambia
- When
- March 31, 9:57 AM CST to 9:59 AM CST
- Where
- Escambia County, 0.69 mi N of (Pns)pensacola Regio
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.480, -87.180
Thunderstorms moved across the Florida panhandle and produced high winds which caused damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms moved across the Florida panhandle and produced high winds which caused damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 31, 5:35 AM CST, 4 hours 22 minutes earlier.
Area Forecast Discussion
National Weather Service Mobile AL
635 AM CDT Mon Mar 31 2025
...New Aviation...
.DISCUSSION...
Issued at 246 AM CDT Mon Mar 31 2025
A shortwave trof advancing from the southern/central Plains leads
to the formation of an upper trof over the eastern states today,
and an associated surface low well off to the north brings a cold
front through the forecast area this afternoon into the evening
hours. A series of shortwaves also progress across the region
today, and a region of deep layer lift which developed in
response to this pattern is expected to result in a line of
convection progressing through the forecast area from early this
morning into the early afternoon hours. There continues to be the
potential for interactions between the larger scale pattern and
the series of shortwaves moving across the area to lead to
unfavorable upper level subsidence developing over the area as the
line of convection moves through. The fact that our environment
was worked over by convection today likely plays a role as well.
This weakening trend is indicated in the latest HRRR, WRF-ARW,
WRF-NSSL, HRW-FV3 and NAM 3km guidance to varying degrees. This
potential unfavorable environment could lead to much less
favorable shear than otherwise anticipated as well. Aside from
these important potential limiting factors, MLCAPE values are
indicated to be 1500-2500 J/kg and should the trend in the CAMs be
wrong, then sufficient shear would be present to support a threat
of damaging wind gusts and a few tornadoes. SPC has an Enhanced
Risk of severe storms for the entire area for the passage of the
line of convection. Have gone with categorical pops today, then
other than a small chance for rain early this evening mostly over
the western Florida panhandle, dry conditions follow for tonight.
Dry conditions are also expected for Tuesday and Tuesday night. A
High Risk of rip currents today will be followed by a moderate
risk tonight, then a low risk for Tuesday. A moderate risk of rip
currents is expected for Tuesday night. /29
Wednesday through Sunday...Most of the extended period will be dry
with southwesterly flow aloft and surface high pressure ridging into
the area from the east. There will be a gradual return for rain
chances by late week, especially over the western half of our
forecast area, as return flow around the western periphery of the
surface high pressure increases low/mid level moisture levels and
another frontal boundary slowly approaches the southeast states from
the west. Best rain chances won't be until Sunday, when we should
have a good chance of showers and storms as the aforementioned
front finally moves across our area. Should be warm mid to late
week, with daytime highs in the mid to upper 80s over most inland
areas Wednesday through Saturday, and expect lower 80s to upper
70s closer to and along the coast. Cooler on Sunday with the
frontal passage and higher PoPs, with highs only in the 70s across
the area on that day. Nighttime low temperatures will be in the
mid 60s to around 60 for the middle part of the week going into
the weekend. A High Risk of rip currents is expected for Wednesday
through Friday. DS/12
&&
.AVIATION...
(12Z TAFS)
Issued at 630 AM CDT Mon Mar 31 2025
Clusters of thunderstorms will move eastward this morning,
impacting the terminals between 15Z and 20Z. Ahead of these
storms, IFR cigs will persist, along with MVFR visibilities.
Reduced visibilities and gusty winds are expected within any storm
that moves over the terminal. Expect this activity to end by 20Z,
with VFR conditions expected through the late evening hours. Low
clouds are expected once again tonight, with IFR conditions
likely from 04Z through the end of the period. 73/29
&&
.MARINE...
Issued at 246 AM CDT Mon Mar 31 2025
Light to moderate southwesterly winds become northerly tonight as
a cold front moves through. Areas of dense fog are possible early
this morning. A light southeasterly flow develops on Tuesday. The
onshore flow becomes moderate to occasionally strong for
Wednesday and Thursday. Small craft should exercise caution at
times from early Wednesday morning through Thursday. Winds and
seas will be higher near storms, mainly today. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 81 60 80 67 82 70 83 69 / 90 0 10 0 10 0 10 0
Pensacola 79 64 77 68 78 70 79 70 / 80 20 10 0 0 0 0 0
Destin 75 64 77 68 77 70 78 70 / 80 20 10 0 0 0 0 0
Evergreen 78 55 84 64 86 67 87 65 / 100 10 10 0 0 0 10 0
Waynesboro 81 52 83 66 87 68 87 68 / 100 10 10 0 10 10 20 10
Camden 77 52 81 64 86 67 86 67 / 100 10 10 0 10 0 10 0
Crestview 79 58 83 63 84 66 85 65 / 90 20 10 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...Dense Fog Advisory until 9 AM CDT this morning for GMZ630>636-
650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobSpecial Weather Statement
National Weather Service Mobile AL
830 AM CDT Mon Mar 31 2025
ALZ052>055-261>263-MSZ075-076-078-079-311415-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Washington AL-
Mobile Central AL-Mobile Inland AL-Stone MS-Perry MS-Greene MS-
George MS-
830 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN MONROE...NORTHERN
MOBILE...NORTHWESTERN BALDWIN...WASHINGTON...CLARKE...WILCOX...
GEORGE...SOUTHEASTERN PERRY...SOUTHERN GREENE AND NORTHEASTERN STONE
COUNTIES THROUGH 915 AM CDT...
At 830 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Miller to 3 miles south of Wagarville to
near Lucedale to 7 miles east of Perkinston. Movement was east at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fulton, Lucedale, Citronelle, Jackson, Wilmer, Yellow Bluff, Uriah,
McIntosh, Gulfcrest, Mount Vernon, Wagarville, Deer Park,
Vredenburgh, Movico, Fruitdale, Wiggins, Pine Hill, Axis, Camden, and
Saint Stephens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central and southwestern Alabama...and southeastern
Mississippi.
&&
LAT...LON 3227 8744 3208 8719 3205 8717 3137 8740
3123 8758 3124 8762 3121 8762 3091 8801
3072 8841 3073 8878 3085 8921 3148 8824
3170 8812 3170 8809 3175 8810 3199 8796
3200 8763 3213 8762 3213 8752 3227 8752
TIME...MOT...LOC 1330Z 271DEG 32KT 3218 8775 3139 8801 3094 8862 3081
8902
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackSpecial Weather Statement
National Weather Service Mobile AL
901 AM CDT Mon Mar 31 2025
ALZ261>266-FLZ201-MSZ079-311500-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
Escambia Inland FL-George MS-
901 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE...SOUTHWESTERN
BALDWIN...NORTHWESTERN ESCAMBIA AND SOUTHEASTERN GEORGE COUNTIES
THROUGH 1000 AM CDT...
At 900 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Gulfcrest to 9 miles northwest
of Wade to 5 miles east of Latimer to near Biloxi. Movement was east
at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Bay, Chickasaw, Saraland, Point Clear, Bayou La Batre, Loxley,
Wilmer, Prichard, Daphne, Fort Morgan, Robertsdale, I10 And I65, Bay
Minette, Tanner Williams, I65 And I165, Creola, Semmes, Coden,
Magnolia Springs, and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Alabama...northwestern Florida...and southeastern
Mississippi.
&&
LAT...LON 3022 8827 3023 8838 3033 8840 3035 8839
3038 8841 3039 8841 3038 8840 3074 8841
3074 8871 3088 8836 3093 8744 3051 8773
3022 8783
TIME...MOT...LOC 1400Z 272DEG 46KT 3097 8837 3074 8866 3053 8877 3048
8897
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackSpecial Weather Statement
National Weather Service Mobile AL
910 AM CDT Mon Mar 31 2025
ALZ054>060-311515-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-Escambia AL-
Crenshaw AL-
910 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT BUTLER...MONROE...WESTERN
CRENSHAW...NORTHEASTERN ESCAMBIA...EASTERN WILCOX...CONECUH AND
NORTHWESTERN COVINGTON COUNTIES THROUGH 1015 AM CDT...
At 909 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Faunsdale to 5 miles south of
Dannelly Reservoir to 6 miles northwest of Monroeville to 6 miles
west of Uriah. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, I65 And US 84, Gantt, Frisco City, Peterman, Greenville,
Repton, River Falls, Beatrice, Uriah, Excel, Pine Apple, Vredenburgh,
McKenzie, Monroeville, Georgiana, Castleberry, Red Level, and
Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central and southwestern Alabama.
&&
LAT...LON 3220 8736 3220 8733 3205 8718 3205 8686
3196 8686 3196 8641 3205 8641 3205 8634
3143 8645 3121 8659 3126 8767 3129 8770
3141 8762 3144 8757 3154 8752 3205 8732
3225 8752 3227 8752 3227 8744
TIME...MOT...LOC 1409Z 255DEG 44KT 3240 8757 3208 8724 3157 8743 3131
8760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial Weather Statement
National Weather Service Mobile AL
1002 AM CDT Mon Mar 31 2025
ALZ262-264>266-FLZ201>205-311545-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Baldwin Inland AL-Escambia Inland FL-Okaloosa Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1002 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOBILE...BALDWIN...
NORTHWESTERN OKALOOSA...SANTA ROSA AND ESCAMBIA COUNTIES THROUGH 1045
AM CDT...
At 1001 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Bay Minette to near Loxley to 4
miles southeast of Alabama Port to 5 miles southwest of Dauphin
Island. Movement was east at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Pensacola, Warrington, Pensacola, Jay, Pensacola Beach,
Summerdale, Point Baker, Point Clear, Loxley, Myrtle Grove, Goulding,
Pea Ridge, Ferry Pass, Ensley, Gonzalez, Pace, Roeville, Daphne,
Floridatown, and Fort Morgan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3022 8827 3034 8818 3065 8790 3099 8776
3099 8660 3030 8709 3022 8794
TIME...MOT...LOC 1501Z 269DEG 53KT 3089 8761 3064 8779 3033 8805 3020
8818
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial Weather Statement
National Weather Service Mobile AL
1019 AM CDT Mon Mar 31 2025
ALZ056>058-060-311600-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-
1019 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN BUTLER...CRENSHAW...
SOUTHEASTERN CONECUH AND NORTHERN COVINGTON COUNTIES THROUGH 1100 AM
CDT...
At 1019 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pintlala to 6 miles west of Petrey to 5
miles northwest of Dozier to 8 miles east of Castleberry. Movement
was east at 65 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gantt, Andalusia, River Falls, Glenwood, Highland Home, Petrey, Opp,
Rutledge, Brantley, McKenzie, Dozier, Luverne, Red Level, and Heath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central Alabama.
&&
LAT...LON 3153 8620 3124 8619 3126 8704 3151 8685
3179 8651 3196 8650 3197 8641 3205 8640
3205 8630 3197 8630 3196 8619 3189 8617
3179 8620 3179 8615 3166 8615 3162 8618
3162 8615 3154 8615
TIME...MOT...LOC 1519Z 253DEG 57KT 3215 8640 3185 8633 3154 8645 3132
8689
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial Weather Statement
National Weather Service Mobile AL
1054 AM CDT Mon Mar 31 2025
ALZ056-059-060-266-FLZ202>206-311700-
Baldwin Coastal AL-Conecuh AL-Covington AL-Escambia AL-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1054 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BALDWIN...EASTERN
ESCAMBIA...SOUTHEASTERN CONECUH...SOUTHERN COVINGTON...OKALOOSA...
SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES THROUGH NOON CDT...
At 1054 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles west of Laurel Hill to Pace to 15
miles southeast of Gulf Shores to 30 miles south of Fort Morgan.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Pensacola, Warrington, Ocean City, Fort Walton Beach, Pensacola,
Laurel Hill, Pensacola Beach, Shalimar, Wright, Point Baker,
Valparaiso, Myrtle Grove, Goulding, Pea Ridge, Ferry Pass, Ensley,
Gonzalez, Baker, Pace, and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3022 8768 3062 8726 3063 8726 3130 8692
3125 8619 3100 8619 3099 8639 3046 8639
3048 8628 3039 8629 3042 8631 3038 8633
3040 8639 3028 8639 3029 8680 3022 8720
TIME...MOT...LOC 1554Z 282DEG 36KT 3103 8673 3061 8718 3005 8758 2981
8783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackThe Mobile radar (KMOB), 104 km away, was scanning. The volume nearest the first event began at 15:55 UTC.
2 thunderstorm wind. Local standard time, as filed.
High winds caused minor shingle damage, blew down fences and knocked shutters off a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249600, 1249604.